Texas, 2015Lightning Strike in Texas, May 6, 2015
May 6, 2015 · NWS FWD · 1 event in 1 county or zone
Thunderstorms rumbled across northern and western portions of north Texas on May 6. Lightning from one storm caused a house fire in Lewisville, TX.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms rumbled across northern and western portions of north Texas on May 6. Lightning from one storm caused a house fire in Lewisville, TX.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 5, 11:06 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, May 5, 11:06 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1206 AM CDT WED MAY 6 2015
.AVIATION...
/06Z TAFS/
CONCERNS...THUNDER POTENTIAL...STRATUS.
EVENING THUNDERSTORMS WERE PRIMARILY NORTH OF THE METROPLEX. WITH
LIFT FROM AN APPROACHING SHORTWAVE AND A 40-50KT LLJ PROVIDING
RICH GULF MOISTURE...THE THUNDER POTENTIAL WILL CONTINUE
OVERNIGHT...BUT IT APPEARS THE BULK OF THE ACTIVITY WILL REMAIN
ACROSS OKLAHOMA. IN ADDITION...TROPICAL WARM RAIN PROCESSES IN
THE AUSTIN AREA WILL SPREAD EASTWARD...PERHAPS DISRUPTING THE
INFLOW FOR ANY ACTIVITY NEAR TAF SITES. INTERMITTENT SHOWERS WILL
BE THE PRIMARY CONVECTIVE MODE OVERNIGHT.
OCCASIONAL MVFR STRATUS HAS ALREADY ACCOMPANIED SHOWERS TONIGHT.
DESPITE THE CONVECTIVE ACTIVITY COMPLICATING THE TYPICAL NOCTURNAL
STRATUS PROCESS...THE LLJ SHOULD ASSURE MVFR CEILINGS DOMINATE.
WEDNESDAY AND WEDNESDAY NIGHT...
ON THE BACKSIDE OF THE EXITING SHORTWAVE...EXPECT ONLY SCATTERED
DIURNALLY DRIVEN SHOWERS WEDNESDAY AFTERNOON. STRATUS WILL AGAIN
BE SLOW TO SCATTER...AND LOW VFR CEILINGS MAY LINGER MUCH OF THE
AFTERNOON. AS A RESULT...EXPECT MVFR STRATUS WILL MAKE A QUICKER
RETURN WEDNESDAY EVENING...AND IFR CEILINGS MAY BE IN PLACE AS
EARLY AS MIDNIGHT.
WACO...
THE UPSTREAM ACTIVITY MAY PRECLUDE SIGNIFICANT SHOWERS/STORMS FOR
WACO OVERNIGHT...BUT OCCASIONAL SHOWERS SHOULD PERSIST. CONFIDENCE
IS TOO LOW TO CARRY CATEGORICAL IFR CEILINGS BUT WILL MAINTAIN A
TEMPO GROUP FOR AROUND DAYBREAK.
25
&&
.UPDATE...
A FAVORABLE ENVIRONMENT REMAINS IN PLACE FOR WIDESPREAD...AND AT
TIMES HEAVY...RAINFALL ACROSS NORTH AND CENTRAL TEXAS. STRONG
UPPER LEVEL SHORTWAVE IS PIVOTING ACROSS WEST TEXAS THIS
EVENING...PROVIDING GOOD DIFFLUENCE AND FORCING FOR ASCENT ACROSS
OUR AREA. THE AIRMASS OVER NORTH TEXAS IS QUITE MOIST NOW...WITH
PWATS IN EXCESS OF 1.5". A PRONOUNCED LOW LEVEL CONVERGENCE LINE
PERSISTS NEAR A WICHITA FALLS-COMANCHE-LAMPASAS LINE...AND THIS
HAS BEEN A FOCUS FOR WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS
SINCE LATE AFTERNOON. WITH MOIST...HIGH THETA-E AIR FEEDING
NORTHWARD PARALLEL TO THIS LINE...WOULD CONTINUE TO EXPECT PERIODS
OF HEAVY RAIN IN MANY AREAS ALONG AND WEST OF I-35 OVERNIGHT. SO
FAR RAIN RATES HAVE NOT BEEN SUFFICIENT TO WARRANT CONSIDERATION
OF FLASH FLOOD WATCHES OR WARNINGS. THIS ENTIRE
AREA...HOWEVER...WILL NEED TO BE MONITORED OVERNIGHT IF THIS BROAD
AREA COALESCES INTO A LARGER-SCALE CONVECTIVE COMPLEX WITH HEAVIER
RAINFALL.
HAVE UPDATED THE FORECAST GRIDS TO REFLECT HIGHER POPS ACROSS
NEARLY ALL OF THE AREA...AND INCLUDED HEAVY RAINFALL WORDING IN
THE WESTERN ZONES. MADE MINOR CHANGES TO TEMPS AS WELL.
&&
.PREV DISCUSSION... /ISSUED 230 PM CDT TUE MAY 5 2015/
A PATTERN OF UNSETTLED WEATHER WILL EXIST OVER THE REGION THROUGH
THE WEEKEND AS UPPER SYSTEMS APPROACH FROM THE WEST AND MOVE
NORTHEAST THROUGH THE CENTRAL ROCKIES AND CENTRAL PLAINS.
THE FIRST SYSTEM IS MOVING OUT OF THE FOUR CORNERS THIS AFTERNOON
WITH A VIGOROUS SHORT WAVE PIVOTING INTO WESTERN OKLAHOMA AND
NORTH TEXAS THIS EVENING. EARLY AFTERNOON SOUTHERN PLAINS RADAR
MOSAIC SHOWS BANDS OF CONVECTION FEEDING INTO THIS SYSTEM AS WELL
AS ANOTHER BAND OF LOW LEVEL WARM ADVECTION CONVECTION OVER EAST
TEXAS. AS THE AFTERNOON PROGRESSES...WE EXPECT THE WESTERN
CONVECTION TO SPREAD FARTHER EAST INTO THE CWA WITH AN INCREASE IN
COVERAGE AND INTENSITY. WE HAVE A VERY UNSTABLE ATMOSPHERE IN
PLACE AND STRONG UPPER DIFFLUENCE APPROACHING FROM THE WEST THAT
WILL TAP INTO HIGH THETA-E AIR RIDING NORTH ON A 30-40 KNOT LOW
LEVEL JET...THUS SOME STRONG TO MARGINALLY SEVERE STORMS ARE
POSSIBLE THROUGH MID EVENING. ALSO...ECHO TRAINING COULD LEAD TO
ISOLATED HEAVY RUNOFF THAT COULD PRODUCE LOCALIZE FLASH FLOODING.
AS THE UPPER SYSTEM MOVES FARTHER AWAY FROM THE REGION ON
WEDNESDAY...WE EXPECT A LULL IN ORGANIZED CONVECTION WEDNESDAY
THROUGH THURSDAY NIGHT. HOWEVER...THERE WILL BE ISOLATED TO
SCATTERED ACTIVITY...MAINLY DRIVEN BY NOCTURNAL WARM ADVECTION AT
NIGHT AND DAYTIME HEATING EACH AFTERNOON.
THE SECOND SYSTEM WILL MOVE DOWN THE WEST COAST WEDNESDAY AND THURSDAY
AND INTO THE DESERT SOUTHWEST ON FRIDAY AND OVER THE SOUTHERN/CENTRAL
ROCKIES THIS WEEKEND. ONCE AGAIN...THIS SYSTEM WILL SPREAD STRONG
UPPER DYNAMICS OVER THE REGION OVER THE WEEKEND WHILE LOW LEVEL
MOISTURE CONTINUES TO FEED NORTHWARD ON A STRONG LOW LEVEL JET.
ACTUALLY...LOW LEVEL THETA-E...SFC TO 850MB...WILL BE SLIGHTLY HIGHER
THAN THOSE EXPECTED TONIGHT. FORECAST SOUNDINGS AND HODOGRAPHS
FOR THE WEEKEND PERIOD SHOW A POTENTIAL FOR SOME SEVERE STORMS
FORMING AND MOVING OFF A DRYLINE AND INTO THE WESTERN CWA...AND A
POTENTIAL FOR VERY HEAVY RAINFALL BOTH SATURDAY AND SUNDAY AS
PWATS CLIMB ABOVE THE 2ND STANDARD DEVIATION FOR EARLY MAY.
A COLD FRONT WILL ARRIVE ON MONDAY AND SHUNT THE CONVECTION TO THE
SOUTHERN CWA MONDAY NIGHT AND MAINLY SOUTH OF THE CWA ON TUESDAY.
HIGH TEMPERATURES WILL REMAIN RATHER SEASONAL THROUGH SUNDAY
WHILE OVERNIGHT LOWS WILL BE 4 TO 9 DEGREES ABOVE NORMAL.
TEMPERATURES WILL TURN A LITTLE COOLER FOR TUESDAY WITH HIGHS
GENERALLY 75 TO 80 DEGREES. 75
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 67 82 68 82 68 / 80 20 20 20 30
WACO, TX 67 83 69 82 69 / 70 20 20 20 20
PARIS, TX 65 79 65 80 67 / 70 30 20 30 30
DENTON, TX 66 81 67 81 68 / 80 20 30 30 30
MCKINNEY, TX 66 79 67 81 68 / 70 20 20 20 30
DALLAS, TX 67 81 68 82 69 / 80 20 20 20 30
TERRELL, TX 67 80 68 82 68 / 50 30 20 20 30
CORSICANA, TX 67 81 68 82 69 / 50 20 20 20 20
TEMPLE, TX 67 83 69 82 69 / 70 20 20 20 20
MINERAL WELLS, TX 66 82 67 81 67 / 80 20 30 20 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/66
Hazardous weather outlook, May 5, 1:31 PM CST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
231 PM CDT TUE MAY 5 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
231 PM CDT TUE MAY 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THROUGH LATE TONIGHT. LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD
TO GROUND LIGHTNING WILL BE THE MAIN THREATS THROUGH TONIGHT. THE
THREAT FOR SEVERE THUNDERSTORMS IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT NORTH TEXAS EVERY
DAY WEDNESDAY THROUGH MONDAY...ALTHOUGH NOT ALL AREAS WILL SEE
THUNDERSTORMS EACH DAY. SOME ISOLATED SEVERE WEATHER IS POSSIBLE
WEDNESDAY THROUGH FRIDAY BUT BETTER SEVERE WEATHER CHANCES WILL
OCCUR ON SATURDAY AND SUNDAY. OTHERWISE...THE MAIN THREATS WITH
ANY STORMS WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Lightning, Denton
- When
- May 6, 2:30 AM CST
- Where
- Denton County, 3.94 mi SSW of Lewisville
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 33.019, -97.030
Lightning struck a home in the 1300 block of Saddleback Lane in Lewisville, TX, damaging the home and destroying 2 cars in the garage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 6, 20151 death · 12 injured · $344,000 · EF3 · 53 events
- Tornadoes and Flash Flooding in Texas, May 6 to 9, 20151 death · 5 injured · $1.7 million · EF1 · 56 events
- Flooding in Nebraska, May 6 to 10, 20151 death · $212 million · 12 events
- Tornadoes and Hail in Kansas, May 6, 20151 injured · $655,000 · EF3 · 15 events
- Tornadoes and Flash Flooding in Nebraska, May 6 to 7, 2015$16 million · EF2 · 27 events
- Tornadoes and Flash Flood in Kansas, May 6 to 7, 20151 injured · $5.8 million · EF2 · 19 events
- Tornadoes and Flash Flood in Kansas, May 6, 2015EF3 · 17 events
- Tornadoes and Flash Flooding in Nebraska, May 6 to 7, 2015$630,000 · EF1 · 13 events
- Tornado and Hail in Texas, May 6, 2015$1,000 · EF2 · 4 events
- Hail in Texas, May 6, 2015$123,000 · 2.75 in hail · 13 events
- Tropical Storm in Guam, May 6 to 13, 2015$100,000 · 1 event
- Damaging Wind in South Dakota, May 6, 20153 injured · $5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578062.